Thanks, guys. And now for the lowdown that I left off of facebook:
My brother in law spent the last 3 years addicted to pills. Before that, he was an alcoholic, but after several back and neck surgeries, he started to take prescription pills, and for a time, he was getting drunk while they were still in his system.
He built up such a tolerance that he went through 34 oxycodones in a 2 day period, and another time stole 40 hydrocodones from his mother and took them in one shot, only to want more.
We learned from his daughters that the doctors prescribed him fentanyl patches. He got six of them on Monday. When they found his body, he had a patch on each arm and the other patches were missing. It is now believed that he ingested the contents of the other four packets.
My wife and I are not exactly losing any sleep over his passing, but her mother (obviously) is devastated, as this the second child that's she's had to bury.